Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 280, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 1, 2012, 10:41 PM CDT for 4 counties in Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 10:41 PM CDT (03:41 UTC)
- Expired
- Aug 1, 2012, 11:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Hall County, NE, Howard County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
243 WUUS53 KGID 020341 SVRGID NEC019-079-093-163-020430- /O.NEW.KGID.SV.W.0280.120802T0341Z-120802T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1041 PM CDT WED AUG 1 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA... SOUTHWESTERN HOWARD COUNTY IN CENTRAL NEBRASKA... SOUTHERN SHERMAN COUNTY IN CENTRAL NEBRASKA... * UNTIL 1130 PM CDT * AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAZARD...OR 27 MILES NORTH OF KEARNEY...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... POOLE...RAVENNA...ROCKVILLE...BOELUS...CAIRO AND WOOD RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4117 9855 4081 9859 4105 9916 4121 9905 TIME...MOT...LOC 0341Z 295DEG 22KT 4109 9899 WIND...HAIL 60MPH 1.00IN $$ HEINLEIN
3 follow-up statements
036 WWUS53 KGID 020358 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1058 PM CDT WED AUG 1 2012 NEC019-079-093-163-020430- /O.CON.KGID.SV.W.0280.000000T0000Z-120802T0430Z/ BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE- 1058 PM CDT WED AUG 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SHERMAN...SOUTHWESTERN HOWARD...NORTHWESTERN HALL AND NORTHEASTERN BUFFALO COUNTIES UNTIL 1130 PM CDT... AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAVENNA...OR 26 MILES NORTH OF KEARNEY...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... BOELUS...CAIRO AND WOOD RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4100 9903 4120 9895 4117 9855 4081 9859 TIME...MOT...LOC 0357Z 295DEG 22KT 4105 9887 WIND...HAIL 60MPH 0.75IN $$ WESELY
476
WWUS53 KGID 020418
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1118 PM CDT WED AUG 1 2012
NEC019-093-163-020428-
/O.CAN.KGID.SV.W.0280.000000T0000Z-120802T0430Z/
BUFFALO NE-HOWARD NE-SHERMAN NE-
1118 PM CDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERMAN...
SOUTHWESTERN HOWARD AND NORTHEASTERN BUFFALO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4105 9856 4081 9859 4087 9872 4103 9872
4105 9872
TIME...MOT...LOC 0418Z 302DEG 30KT 4095 9863
$$
NEC079-020430-
/O.CON.KGID.SV.W.0280.000000T0000Z-120802T0430Z/
HALL NE-
1118 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HALL COUNTY UNTIL 1130 PM CDT...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CAIRO...OR 15 MILES WEST OF
GRAND ISLAND...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WOOD RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 9856 4081 9859 4087 9872 4103 9872
4105 9872
TIME...MOT...LOC 0418Z 302DEG 30KT 4095 9863
WIND...HAIL 60MPH <.75IN
$$
WESELY437
WWUS53 KGID 020427
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1127 PM CDT WED AUG 1 2012
NEC079-020437-
/O.EXP.KGID.SV.W.0280.000000T0000Z-120802T0430Z/
HALL NE-
1127 PM CDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALL COUNTY WILL
EXPIRE AT 1130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4105 9856 4081 9859 4087 9872 4103 9872
4105 9872
TIME...MOT...LOC 0427Z 302DEG 30KT 4091 9855
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:36 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 1, 7:36 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 736 PM CDT WED AUG 1 2012 .AVIATION...00Z KGRI TAF. CONVECTION TO THE WEST WILL CONTINUE TO PUSH EAST IN ASSOCIATION WITH A MID-LEVEL PERTURBATION. WIND WILL BECOME NORTHEAST AS CONVECTION DRAWS CLOSER...WITH WIND SPEED INCREASING. BEST GUESS HERE FOR WHEN CONVECTION ARRIVES OVERNIGHT...BUT ITS A TOUGH CALL. THERE APPEARS TO BE A GOOD CHANCE OF PRECIPITATION WITH THIS WAVE. SKY COVER SHOULD DECREASE FOR THURSDAY. && .PREV DISCUSSION... /ISSUED 343 PM CDT WED AUG 1 2012/ SHORT TERM...THROUGH 00Z FRIDAY. MORNING UPPER AIR ANALYSIS INDICATES UPPER LEVEL RIDGING OVER THE CENTRAL AND WESTERN CONUS...WITH TROUGHING OVER THE EAST. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE NORTHWESTERN CONUS...EASTWARD INTO THE NORTHERN PLAINS AND THEN SOUTHEASTWARD INTO THE OHIO VALLEY. MID AND UPPER LEVEL FLOW ACROSS THE CENTRAL PLAINS REMAINS QUASI-ZONAL TO NORTHWESTERLY AS A RESULT...BUT OVERALL TROPOSPHERIC FLOW IS QUITE WEAK ACROSS OUR AREA. WATER VAPOR IMAGERY CONTINUES TO INDICATE PLENTY OF MID LEVEL MOISTURE FLOWING NORTHWARD OUT OF MEXICO...ACROSS THE FOUR CORNERS REGION AND THEN EAST/NORTHEAST INTO THE CENTRAL AND NORTHERN PLAINS. WATER VAPOR IMAGERY ALSO REVEALS A SUBTLE MID LEVEL PERTURBATION ADVANCING EAST FROM NORTHERN COLORADO AND SOUTHERN WYOMING. AT THE SURFACE A RIDGE OF HIGH PRESSURE EXISTS OVER THE CENTRAL MISSISSIPPI VALLEY AND AS FAR WEST AS THE MISSOURI VALLEY...WITH THE LOW LEVEL WIND FIELD ACROSS OUR AREA...ON THE BACK SIDE OF THE SURFACE RIDGE...REMAINING ESTABLISHED FROM THE SOUTH/SOUTHEAST. GUIDANCE CONTINUES TO SUGGEST THE MID LEVEL PERTURBATION...CURRENTLY OVER NORTHERN COLORADO AND SOUTHERN WYOMING...WILL CONTINUE MOVING EAST THIS EVENING AND TONIGHT. CONVECTION IS ALREADY DEVELOPING ACROSS THE HIGH PLAINS DUE TO DIABATIC HEATING...BUT AERIAL COVERAGE OF THIS CONVECTION SHOULD CONTINUE INCREASING THIS AFTERNOON AND EVENING AS DPVA AND MID LEVEL THERMAL ADVECTION AHEAD OF THE MID LEVEL TROUGH AXIS OVERTAKES THE AREA. QPF FIELDS FROM THE NAM...OPERATIONAL GFS AND SREF-MEAN ALL SUGGEST THIS CONVECTION WILL CONTINUE MOVING EAST...PERHAPS INFILTRATING OUR FAR WESTERN CWA BY 00Z. THAT BEING SAID...THE BETTER CHANCES FOR PRECIPITATION ACROSS OUR AREA STILL APPEAR AS THOUGH THEY WILL HOLD OFF UNTIL THE OVERNIGHT HOURS WHICH IS WHEN THE BULK OF THE OMEGA ASSOCIATED WITH THE MID LEVEL PERTURBATION SHOULD OVERTAKE OUR AREA. THE NAM SUGGESTS 0-1KM MLCAPE VALUES OF ~1500J/KG...ALONG WITH DEEP LAYER BULK SHEAR VALUES OF ~20KTS...WILL BE OBSERVED ACROSS OUR FAR WEST/NORTHWEST LATE THIS AFTERNOON...WITH LESSER INSTABILITY FARTHER SOUTHEAST ACROSS THE CWA. SPC MESO-ANALYSIS AS OF 20Z INDICATES THESE INSTABILITY VALUES ARE ALREADY BEING ACHIEVED...WHICH SUGGESTS LATE AFTERNOON AND EARLY EVENING INSTABILITY COULD BE A BIT HIGHER THAN WHAT THE NAM IS SUGGESTING. THE BEST OPPORTUNITY FOR SEVERE WEATHER LATE THIS AFTERNOON THROUGH THIS EVENING SHOULD RESIDE ACROSS OUR FAR WEST/NORTHWEST WITHIN THE AXIS OF GREATEST INSTABILITY. THAT BEING SAID...QPF FIELDS FROM THE THE OPERATIONAL GFS...AND TO A LESSER EXTEND THE NAM...SUGGEST MULTIPLE MCS DEVELOPMENT COULD BE OBSERVED ACROSS THE CENTRAL PLAINS OVERNIGHT TONIGHT. THE FIRST IS FORECAST TO INITIATE OVER SOUTHERN SOUTH DAKOTA LATE THIS EVENING BEFORE MOVING SOUTH/SOUTHEAST ACROSS EASTERN NEBRASKA...PERHAPS CLIPPING OUR EAST/NORTHEAST BY 06Z. THE SECOND IS EXPECTED TO DEVELOP OVER EASTERN COLORADO OR NORTHWESTERN KANSAS BEFORE MOVING EAST INTO NORTH CENTRAL KANSAS AND PERHAPS FAR SOUTHERN SOUTH CENTRAL NEBRASKA. OBVIOUSLY THERE COULD BE A STRONG WIND THREAT IF EITHER FEATURE IS REALIZED. GIVEN THE SEVERE WEATHER THREAT ACROSS OUR WEST/NORTHWEST LATE THIS AFTERNOON INTO THIS EVENING...ALONG WITH THE WIND THREATS ACROSS OUR EAST/NORTHEAST AND OUR SOUTH DUE TO POSSIBLE MCS DEVELOPMENT...WILL GO AHEAD AND OUTLOOK THE ENTIRE CWA FOR SEVERE WEATHER LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. OVERNIGHT MCS ACTIVITY SHOULD CLEAR OUR AREA TO THE EAST SOUTHEAST AROUND SUNRISE THURSDAY...LIKELY LEAVING BEHIND ANOTHER MESO-HIGH ACROSS PORTIONS OF THE REGION THROUGH LATE MORNING OR MIDDAY THURSDAY. THE NAM AND OPERATIONAL GFS BOTH SUGGEST YET ANOTHER MID LEVEL PERTURBATION WILL PUSH ACROSS THE CENTRAL PLAINS THURSDAY AFTERNOON...BRINGING WITH IT ANOTHER CHANCE AT PRECIPITATION. THE NAM SUGGESTS 0-1KM MLCAPE VALUES OF ~2000J/KG...ALONG WITH DEEP LAYER BULK SHEAR VALUES OF 20 TO 30KTS...WILL OVERTAKE MUCH OF OUR AREA THURSDAY AFTERNOON. GIVEN THIS...WILL GO AHEAD AND OUTLOOK THE ENTIRE AREA FOR FURTHER SEVERE WEATHER THURSDAY AFTERNOON. LONG TERM...00Z FRIDAY THROUGH WEDNESDAY. FOCUS DURING THE EXTENDED WILL BE RAIN CHANCES THURSDAY NIGHT TO SATURDAY ALONG WITH TEMPERATURES THROUGH THE PERIOD. STARTING OUT AT 00Z FRIDAY...QUESTION LOOKS TO BE WHETHER OR NOT THE CWA WILL BE IMPACTED BY ANY WEAK PERTURBATIONS ROTATING OVER THE RIDGE WHICH WILL BE BREAKING DOWN EARLY ON WITH THE APPROACH OF A MID LEVEL LOW MOVING EAST ACROSS THE WESTERN PROVIDENCES OF CANADA. THESE FEATURES ARE SUBTLE AND DIFFICULT TO PIN DOWN EVEN 36 HRS AHEAD. 12Z NAM POINTS TO PRECIPITATION BREAKING OUT IN WESTERN NEB BY MID AFTERNOON AND THEN SLIDING EAST OVER MUCH OF THE CWA INTO THE EVENING/OVERNIGHT. MEANWHILE LATEST GFS MOVES WEAK WAVES NORTH OR SOUTH OF THE CWA AND KEEPS US DRY OVERNIGHT. EC IN BETWEEN WITH SOME VERY LIGHT PCPN GENERATED. WITH SUBTROPICAL TAP IN PLACE...HASN'T TAKEN MUCH TO KICK THINGS OFF IN TERMS OF FORCING SO WILL GO WITH A SLIGHT CHANCE FOR TSTMS ACROSS THE CWA. MODELS ALSO SHOWING SOME DIFFERENCES IN SHEAR AS NAM SHEAR LOOKS DECENT WHILE EC IS PRETTY WEAK. INSTABILITY NOT LACKING AND MAIN THING WILL BE FORCING TO GET THINGS GOING. APPROACHING MID LEVEL WAVE AND ASSOCIATED FRONTAL BOUNDARY FOR FRIDAY EVENING INTO SATURDAY CERTAINLY NOT AS SUBTLE AS FEATURE NOTED ABOVE...AS ALL MODELS COMING IN FAIRLY SIMILAR WITH TRACK/TIMING. APPEARS THAT SURFACE LOW AND WIND SHIFT LINE SHOULD MOVE INTO THE NORTHWEST CORNER OF THE CWA AROUND SUPPER TIME FRIDAY NIGHT AND THEN CLEAR THE SOUTHERN PART OF THE CWA BETWEEN MIDNIGHT AND SUNRISE SATURDAY. BEST FORCING AND INSTABILITY PROGGED TO BE NORTH BUT THERE COULD BE ENOUGH CAPE AND SHEAR TO PRODUCE AT LEAST STRONG TSTMS. LOOKS LIKE MOST OF THE RAIN WILL BE POST FRONTAL AND ONE OF THE QUESTIONS WILL BE HOW LONG IT LINGERS INTO SATURDAY. IT IS STARTING TO LOOK MORE AND MORE LIKE THIS COMING WEEKEND WILL BE QUITE PLEASANT ONCE THE RAIN CLEARS...AS COOLER AND DRIER AIR MOVES INTO THE REGION BEHIND THE COLD FRONT. THE LATEST NAM IS SHOWING SURFACE DEWPOINTS IN THE UPPER 30S NEAR ODX BY 00Z SUNDAY...AND EVEN THOUGH IT HAS BEEN SHOWING A LOW BIAS LATELY...THE RELATIVE HUMIDITY WILL CERTAINLY BY MUCH LOWER THAN WHAT WE HAVE EXPERIENCED FOR THE PAST MONTH. PROBABLY WONT LAST MORE THAN A DAY OR TWO...BUT AT LEAST THE TIMING IS DURING THE WEEKEND. HIGH TEMPERATURES SHOULD BE AROUND 10 DEGREES COOLER BEHIND THE FRONT WHICH WOULD PUT OUR AREA FROM THE MID/UPPER 80S NORTH TO THE LOWER 90S SOUTH. FOR THE FIRST PART OF THE WORKWEEK...THE RIDGE IS EXPECTED TO RE- ESTABLISH ITSELF OVER THE FOUR CORNERS REGION AND HIGH TEMPERATURES WILL AGAIN WARM INTO THE MID 90S CENTRAL AND NORTH AND NEAR 100 SOUTH. RAIN CHANCES SHOULD BE LOWER BUT CANNOT TOTALLY RULE OUT WITH WEAK MID LEVEL WAVES EXPECTED TO ROTATE OVER THE RIDGE AND POSSIBLY MOVE OVER THE CWA IN THE NORTHWEST FLOW. AGAIN THE ISSUE IS TIMING AND FOR NOW WILL LEAVE MOST PERIODS DRY FOR NEXT WEEK. PREV DISCUSSION... /ISSUED 1226 PM CDT WED AUG 1 2012/ AVIATION...18Z KGRI TAF. VFR CONDITIONS ARE FORECAST THROUGH THE NEXT 24 HOURS. OVERNIGHT CONVECTION IS STILL EXPECTED AT THE TERMINAL...PRIMARILY BETWEEN 06Z AND 12Z. IT IS POSSIBLE BRIEF MVFR VISIBILITIES COULD PRESENT THEMSELVES IN MODERATE RAINFALL...BUT FOR NOW WILL MAINTAIN VFR CONDITIONS IN THE TAF WITH VISIBILITY RESTRICTIONS NO LOWER THAN 6SM DUE TO PRECIPITATION. SYNOPTIC SURFACE WINDS WILL BECOME LIGHT AND VARIABLE AFTER 03Z...BUT WILL LIKELY INCREASE SHOULD MODERATE TO STRONG CONVECTION BE REALIZED AT THE TERMINAL. CLOUD BASES ARE NOT EXPECTED TO DROP MUCH BELOW 10000FT AGL DURING THE TAF PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...HEINLEIN SHORT TERM...BRYANT LONG TERM...EWALD
Hazardous weather outlook, Aug 1, 3:34 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 334 PM CDT WED AUG 1 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 334 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL APPROACH FROM THE WEST LATE THIS AFTERNOON...OVERTAKING MUCH OF THE OUTLOOK AREA THIS EVENING THROUGH THE OVERNIGHT HOURS. SEVERE WEATHER WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THURSDAY AND THURSDAY NIGHT...AS WELL AS FRIDAY NIGHT THROUGH SATURDAY NIGHT. SOME OF THE STORMS THURSDAY AFTERNOON AND EVENING COULD REACH SEVERE STATUS...WITH HAIL TO THE SIZE OF QUARTERS AND AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. HEAT INDEX READINGS OF 100 TO NEAR 105 DEGREES WILL BE POSSIBLE ACROSS NORTH CENTRAL KANSAS FRIDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Special weather statement, Aug 1, 10:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1027 PM CDT WED AUG 1 2012 NEZ046-047-020415- HOWARD NE-SHERMAN NE- 1027 PM CDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN AND CENTRAL HOWARD COUNTIES UNTIL 1115 PM CDT... AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LITCHFIELD...OR 30 MILES SOUTH OF ORD... MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOUP CITY... ROCKVILLE... ASHTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4132 9851 4107 9851 4110 9918 4128 9919 TIME...MOT...LOC 0327Z 269DEG 23KT 4119 9906 HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:27 PM CDT | Special Weather Statement | GID | Howard, Sherman | 48 min |
| Aug 1, 11:11 PM CDT | Special Weather Statement | GID | Furnas, Gosper | 34 min |
| Aug 1, 11:26 PM CDT | Special Weather Statement | GID | Hall | 34 min |
| Aug 1, 11:30 PM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper, Harlan, Phelps | 30 min |
| Aug 2, 12:00 AM CDT | Special Weather Statement | GID | Buffalo, Franklin, Harlan, Kearney, Phelps | 30 min |
| Aug 2, 12:17 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 43 min |
| Aug 2, 12:43 AM CDT | Special Weather Statement | GID | Adams, Webster | 32 min |
| Aug 2, 12:50 AM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 40 min |
| Aug 2, 1:21 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 39 min |
| Aug 2, 1:50 AM CDT | Special Weather Statement | GID | Thayer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.